Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 16, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 28, 2017, 4:01 PM CDT for 4 counties in Texas. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2017, 4:01 PM CDT (21:01 UTC)
- Expired
- Mar 28, 2017, 4:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Crosby County, TX, Floyd County, TX, Hale County, TX, Lubbock County, TX
The radar
The Lubbock radar (KLBB), 29 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 4:10 PM CDT | HAIL 1.5 | 8 Nw Ralls, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 12:51 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
752
WUUS54 KLUB 282101
SVRLUB
TXC107-153-189-303-282130-
/O.NEW.KLUB.SV.W.0016.170328T2101Z-170328T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
401 PM CDT TUE MAR 28 2017
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northeastern Lubbock County in northwestern Texas...
Southwestern Floyd County in northwestern Texas...
Northwestern Crosby County in northwestern Texas...
Southeastern Hale County in northwestern Texas...
* Until 430 PM CDT
* At 401 PM CDT, severe thunderstorms were located along a line
extending from near Petersburg to Lorenzo, moving north at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Ralls, Petersburg, Lorenzo and Cone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3351 10156 3383 10161 3388 10161 3390 10156
3405 10143 3365 10133
TIME...MOT...LOC 2101Z 200DEG 20KT 3382 10156 3366 10152
HAIL...1.50IN
WIND...60MPH
$$
JORDAN1 follow-up statement
214
WWUS54 KLUB 282121
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
421 PM CDT TUE MAR 28 2017
TXC189-303-282130-
/O.CAN.KLUB.SV.W.0016.000000T0000Z-170328T2130Z/
Lubbock TX-Hale TX-
421 PM CDT TUE MAR 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LUBBOCK AND
SOUTHEASTERN HALE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 900 PM CDT for
northwestern Texas.
LAT...LON 3382 10155 3390 10156 3405 10143 3365 10133
3370 10154
TIME...MOT...LOC 2120Z 204DEG 23KT 3392 10152 3379 10142
$$
TXC107-153-282130-
/O.CON.KLUB.SV.W.0016.000000T0000Z-170328T2130Z/
Floyd TX-Crosby TX-
421 PM CDT TUE MAR 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN FLOYD AND NORTHWESTERN CROSBY COUNTIES...
At 420 PM CDT, severe thunderstorms were located along a line
extending from near Petersburg to near Cone, moving northeast at 25
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Ralls and Cone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3382 10155 3390 10156 3405 10143 3365 10133
3370 10154
TIME...MOT...LOC 2120Z 204DEG 23KT 3392 10152 3379 10142
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
JORDANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 3:56 PM CDT, 5 minutes earlier.
Area forecast discussion, Mar 28, 3:56 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 356 PM CDT Tue Mar 28 2017 .DISCUSSION... The main focus for the forecast will be in the immediate future concerning severe potential. Storms have already been firing for the past few hours and are expected to continue into the late afternoon/early evening. Along with hail one of the main threats for areas off the caprock is tornadoes as the warm front begins to push northward and the dryline pushes eastward. The main area of concern with tornadic activity will be along the triple point. One big question concerning convection will be the redevelopment of thunderstorms across the South Plains later this evening as the dryline temporarily retreats westward. Most high-res models show redevelopment of convection along the dryline as far west as the TX/NM state line. Given that models are in a consensus with redevelopment of convection along the dryline and the dryline does show current signs of retreating likely PoPs will be extended northwestward across the FA after 00Z but quickly drop off starting around midnight from west to east. This will also be supported by upper level lift moving in from NM that has already allowed for convection to develop west of the FA. For the long term there are no significant changes with the exception of possible precip for later this weekend. Both global models have come in much drier for the FA with more southwesterly flow aloft. While PoPs are still present in the current forecast they have been lowered to slight chance and may need to be dropped depending on future evolution of the forecasted upper low. .LUB WATCHES/WARNINGS/ADVISORIES... None. && 51
Hazardous weather outlook, Mar 28, 12:08 PM CDT, 3 hours 53 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 1208 PM CDT Tue Mar 28 2017 TXZ021>044-291200- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1208 PM CDT Tue Mar 28 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight There is a risk of severe thunderstorms today, mainly along and east of Interstate 27 into the Rolling Plains. Large hail up to tennis ball size and damaging wind gusts to 60 MPH will be the main threats. Isolated tornadoes are also possible with the greatest potential across the northern Rolling Plains. Patchy dense fog is possible this morning across the northern South Plains and northern Rolling Plains. Lastly, critical fire weather conditions are expected this afternoon over the western and central South Plains where a Red Flag Warning is in effect. Wind speeds in this areas may approach Wind Advisory levels. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Warm temperatures and strong winds may create elevated to critical fire weather conditions on Friday and Saturday afternoons across the South Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will be likely this afternoon through tonight. Jordan
In the hours before
Local storm report, Mar 28, 12:48 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1248 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM HAIL REESE CENTER 33.59N 102.03W
03/28/2017 M1.25 INCH LUBBOCK TX TRAINED SPOTTER
&&
EVENT NUMBER LUB1700088
JMLocal storm report, Mar 28, 2:41 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
241 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TORNADO 6 NE CROSBYTON 33.70N 101.16W
03/28/2017 CROSBY TX NWS EMPLOYEE
DURATION AND STRENGTH UNKNOWN AT THIS TIME.
&&
EVENT NUMBER LUB1700089
JMLocal storm report, Mar 28, 2:42 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
242 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TORNADO 6 E CROSBYTON 33.64N 101.13W
03/28/2017 CROSBY TX STORM CHASER
&&
EVENT NUMBER LUB1700090
JGDLocal storm report, Mar 28, 2:54 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
254 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TORNADO 6 NE CROSBYTON 33.70N 101.16W
03/28/2017 CROSBY TX NWS EMPLOYEE
DURATION AND STRENGTH UNKNOWN AT THIS TIME.
&&
CORRECTED EVENT TIME
EVENT NUMBER LUB1700089
JMLocal storm report, Mar 28, 3:21 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
321 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TORNADO 8 WSW SPUR 33.43N 100.98W
03/28/2017 DICKENS TX STORM CHASER
VERY BRIEF TOUCHDOWN NEAR INTERSECTION OF 405 AND 2794
&&
EVENT NUMBER LUB1700091
JGDLocal storm report, Mar 28, 3:30 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
330 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TORNADO 4 SSE DOUGHERTY 33.89N 101.06W
03/28/2017 FLOYD TX STORM CHASER
TORNADO WRAPPED IN RAIN CROSSED CR 28
&&
EVENT NUMBER LUB1700092
JGDThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 4:48 AM CDT | Red Flag Warning | LUB | Bailey, Cochran, Hockley, Lamb, Lubbock, Lynn and 2 more | 9 hr |
| Mar 28, 12:14 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 31 min |
| Mar 28, 12:42 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lubbock | 33 min |
| Mar 28, 1:08 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lubbock | 37 min |
| Mar 28, 1:22 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 23 min |
| Mar 28, 1:40 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Lubbock | 35 min |
| Mar 28, 1:43 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 32 min |
| Mar 28, 2:13 PM CDT | Areal Flood Advisory | LUB | Crosby, Floyd | 62 min |
| Mar 28, 2:18 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza | 27 min |
| Mar 28, 2:30 PM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Garza, Kent | 90 min |
| Mar 28, 2:34 PM CDT | Tornado Warning | LUB | Crosby | 26 min |
| Mar 28, 2:42 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 33 min |
| Mar 28, 2:43 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 32 min |
| Mar 28, 3:14 PM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Floyd, Motley | 91 min |
| Mar 28, 3:15 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 30 min |
| Mar 28, 3:18 PM CDT | Tornado Warning | LUB | Dickens | 27 min |
| Mar 28, 3:38 PM CDT | Tornado Warning | LUB | Motley | 37 min |
| Mar 28, 4:03 PM CDT | Areal Flood Advisory | LUB | Crosby, Floyd, Hale, Lubbock | 87 min |
| Mar 28, 4:10 PM CDT | Tornado Warning | LUB | Hall, Motley | 35 min |
| Mar 28, 4:24 PM CDT | Tornado Warning | LUB | Dickens, Kent, King, Stonewall | 36 min |
| Mar 28, 4:24 PM CDT | Tornado Warning | LUB | Crosby, Floyd | 36 min |
| Mar 28, 4:34 PM CDT | Tornado Warning | LUB | Cottle, Dickens, Motley | 26 min |
| Mar 28, 4:39 PM CDT | Tornado Warning | LUB | Hall | 36 min |
| Mar 28, 4:41 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 34 min |
| Mar 28, 4:52 PM CDT | Tornado Warning | LUB | Cottle, Dickens, King | 23 min |
| Mar 28, 4:56 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 34 min |
| Mar 28, 5:08 PM CDT | Tornado Warning | LUB | Cottle, King | 37 min |
| Mar 28, 5:10 PM CDT | Areal Flood Advisory | LUB | King, Stonewall | 95 min |
| Mar 28, 5:12 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 33 min |
| Mar 28, 5:14 PM CDT | Areal Flood Advisory | LUB | Floyd, Motley | 61 min |
| Mar 28, 5:14 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 31 min |
| Mar 28, 5:15 PM CDT | Tornado Warning | LUB | Hall | 30 min |
| Mar 28, 5:22 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 23 min |
| Mar 28, 5:26 PM CDT | Areal Flood Advisory | LUB | Hall | 64 min |
| Mar 28, 5:45 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 30 min |
| Mar 28, 5:45 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Hall, Motley | 30 min |
| Mar 28, 5:53 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 37 min |
| Mar 28, 6:07 PM CDT | Areal Flood Advisory | LUB | Childress, Cottle, Hall, Motley | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.